Alert archive / Minnesota / Dense Fog Advisories in 2012
Dense Fog Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Feb 2, 2012, 2:46 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 2, 2012, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2012, 2:46 PM CST (20:46 UTC)
- In effect from
- Feb 2, 2012, 6:00 PM CST
- Expired
- Feb 3, 2012, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS73 KMPX 022046 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 246 PM CST THU FEB 2 2012 ...DENSE FOG DEVELOPING TONIGHT... .A DENSE FOG ADVISORY IS IN EFFECT TONIGHT AND FRIDAY MORNING FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN. THE DENSE FOG ADVISORY INCLUDES THE TWIN CITIES METROPOLITAN AREA. WIDESPREAD FOG WITH AREAS OF DENSE FOG IS ONCE AGAIN EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN TONIGHT AND EARLY FRIDAY MORNING. THE FOG IS EXPECTED TO BE NORTH OF THE MINNESOTA RIVER VALLEY IN WESTERN AND CENTRAL MINNESOTA. DUE TO THE HIGH AMOUNT OF MOISTURE NEAR THE SURFACE...FOG IS ALREADY EXPECTED EARLY THIS EVENING AS THE TEMPERATURE COOLS. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP BELOW FREEZING. MNZ041>045-047>053-055-057>063-066>070-076>078-084-085-093- WIZ014>016-023>028-030500- /O.NEW.KMPX.FG.Y.0002.120203T0000Z-120203T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...WASECA... OWATONNA...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 246 PM CST THU FEB 2 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY. * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CLF/RAH
5 follow-up statements
895 WWUS73 KMPX 030316 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 916 PM CST THU FEB 2 2012 ...DENSE FOG EXPANDING WESTWARD... .A DENSE FOG ADVISORY REMAINS IN EFFECT TONIGHT AND FRIDAY MORNING FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN. THE DENSE FOG ADVISORY INCLUDES THE TWIN CITIES METROPOLITAN AREA. WIDESPREAD FOG WITH AREAS OF DENSE FOG CONTINUED TO EXPAND ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA TONIGHT. HOWEVER...PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN HAVE HAD SOME IMPROVEMENT SINCE EARLIER THIS EVENING. WEAK EAST TO SOUTHEAST WINDS WILL CONTINUE TO EXPAND THE FOG WEST AND NORTHWEST ACROSS SOUTHERN AND WESTERN MINNESOTA TONIGHT. THE ONSET OF THE FOG AS IT MOVES WESTWARD HAS BEEN THE WORSE IN TERMS OF VISIBILITY...WITH SOME IMPROVEMENT FURTHER EASTWARD. DUE TO THE WESTWARD MOVEMENT...THE DENSE FOG ADVISORY COULD BE EXTENDED FURTHER WEST. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP BELOW FREEZING. MNZ041>045-047>053-055-057>063-066>070-076>078-084-085-093- WIZ014>016-023>028-031130- /O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...WASECA... OWATONNA...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 916 PM CST THU FEB 2 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ JLT
423 WWUS73 KMPX 030654 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1254 AM CST FRI FEB 3 2012 ...DENSE FOG EXPANDING WESTWARD... .A DENSE FOG ADVISORY REMAINS IN EFFECT TONIGHT AND FRIDAY MORNING FOR ALL OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN. THE ADVISORY HAS BEEN EXPANDED TO THE WEST TO INCLUDE REDWOOD FALLS...FAIRMONT AND CANBY. HOWEVER...IT APPEARS THAT FOG WILL NOT BE AS DENSE AS ORIGINALLY THOUGHT FARTHER EAST TOWARD LADYSMITH...EAU CLAIRE AND RICE LAKE. THUS...THE ADVISORY IN THOSE AREAS HAS BEEN CANCELED. DEPENDING ON TRENDS OVERNIGHT...IT IS POSSIBLE THAT FOG MAY NOT BE ESPECIALLY DENSE IN THE TWIN CITIES AREA INTO EAST CENTRAL MINNESOTA. WEAK EAST TO SOUTHEAST WINDS WILL CONTINUE TO EXPAND THE FOG WEST AND NORTHWEST ACROSS SOUTHERN AND WESTERN MINNESOTA TONIGHT. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP BELOW FREEZING. WIZ014>016-025-027-028-030800- /O.CAN.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ POLK-BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1254 AM CST FRI FEB 3 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE DENSE FOG ADVISORY. IT APPEARS THAT WIDESPREAD DENSE FOG WILL NOT DEVELOP...THUS THE ADVISORY HAS BEEN CANCELED. AREAS OF FOG ARE STILL LIKELY...WITH PERHAPS LOCALIZED DENSE FOG. $$ MNZ054-056-064-065-073>075-082-083-091-092-031500- /O.EXA.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH 1254 AM CST FRI FEB 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ041>045-047>053-055-057>063-066>070-076>078-084-085-093-WIZ023- 024-026-031500- /O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-ST. CROIX- PIERCE-PEPIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...WASECA... OWATONNA...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 1254 AM CST FRI FEB 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MINNESOTA. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
126 WWUS73 KMPX 030927 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CST FRI FEB 3 2012 ...DENSE FOG EXPANDING WESTWARD... .A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 10 AM CDT THIS MORNING FOR ALL OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN. DEPENDING ON TRENDS THROUGH SUNRISE...IT IS POSSIBLE THAT FOG MAY NOT BE ESPECIALLY DENSE IN THE TWIN CITIES AREA INTO EAST CENTRAL MINNESOTA. FOG IS ALSO NOT EXPECTED TO BE DENSE MUCH FURTHER EAST THAN THE ST. CROIX RIVER. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP BELOW FREEZING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ023-024-026-031600- /O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 327 AM CST FRI FEB 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES... ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MINNESOTA. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
121 WWUS73 KMPX 030936 CCA NPWMPX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 336 AM CST FRI FEB 3 2012 ...DENSE FOG EXPANDING WESTWARD... .A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 10 AM CST THIS MORNING FOR ALL OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN. DEPENDING ON TRENDS THROUGH SUNRISE...IT IS POSSIBLE THAT FOG MAY NOT BE ESPECIALLY DENSE IN THE TWIN CITIES AREA INTO EAST CENTRAL MINNESOTA. FOG IS ALSO NOT EXPECTED TO BE DENSE MUCH FURTHER EAST THAN THE ST. CROIX RIVER. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP BELOW FREEZING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ023-024-026-031600- /O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 336 AM CST FRI FEB 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES... ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MINNESOTA. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
242 WWUS73 KMPX 031218 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 618 AM CST FRI FEB 3 2012 ...DENSE FOG EXPANDING WESTWARD... .A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 10 AM CST THIS MORNING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA. THE ADVISORY HAS BEEN CANCELED FOR PARTS OF THE TWIN CITIES AND EAST CENTRAL MINNESOTA AS IMPROVING CONDITIONS HAVE MOVED IN FROM THE EAST. MOTORISTS ARE URGED TO USE CAUTION IN FOGGY AREAS AS VISIBILITIES COULD BE NEAR ZERO AT TIMES OVER WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA. ALSO..SLICK SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS CAN ALSO EXPECTED...AS TEMPERATURES DROP BELOW FREEZING. MNZ044-045-052-053-060>063-070-WIZ023-024-026-031330- /O.CAN.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-DAKOTA-ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE... CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... BURNSVILLE...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... DURAND...PEPIN 618 AM CST FRI FEB 3 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE DENSE FOG ADVISORY. CONDITIONS HAVE IMPROVED AND DENSE FOG IS NO LONGER EXPECTED. $$ MNZ041>043-047>051-054>059-064>069-073>078-082>085-091>093-031600- /O.CON.KMPX.FG.Y.0002.000000T0000Z-120203T1600Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 618 AM CST FRI FEB 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES AROUND FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Feb 2, 12:15 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 2, 12:15 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CST THU FEB 2 2012 .UPDATE... UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW. .DISCUSSION... IF YOU/RE A FAN OF BENIGN WEATHER THEN THIS WINTER HAS LIKELY BEEN SATISFYING THUS FAR...AND THE UPCOMING WEEK SHOWS NO SIGNS OF CHANGING THAT SCENARIO. THE ONLY REAL WEATHER CONCERN THROUGH THE FORECAST PERIOD IS THE STORM WHICH WILL IMPACT THE CENTRAL/SOUTHERN PLAINS AND MID-MISSISSIPPI VALLEY FROM FRIDAY INTO THE WEEKEND. THE UPPER TROUGH CURRENTLY OVER THE SOUTHWEST CONUS IS THE IMPETUS FOR THIS SYSTEM... WITH THINGS QUICKLY TAKING SHAPE ON FRIDAY AS IT EJECTS INTO THE SOUTHERN PLAINS. HOWEVER... THE MODELS SOLUTIONS HAVE FINALLY COME INTO FAIRLY GOOD AGREEMENT ON THE EVOLUTION OF THIS SYSTEM AND HAVE COME IN LINE CLOSE TO WHAT THE GFS HAD BEEN SUGGESTING FOR A FEW DAYS... MEANING MOST IF NOT ALL OF THE ACTION WILL REMAIN SOUTH OF OUR FORECAST AREA. WITH THE EXCEPTION OF THIS SYSTEM... THE MORE OBVIOUS WEATHER CONCERN IS THE LINGERING LOW CLOUDINESS AND FOG CURRENTLY OVER THE AREA. SOME WESTERLY LOW LEVEL FLOW MANAGED TO DEVELOP OVERNIGHT... DUE IN PART TO DIFFERENTIAL COOLING WHICH TOOK PLACE AND LEAD TO A WEST- EAST DIRECTED PRESSURE GRADIENT. THIS HAS HELPED TO PUSH THINGS EASTWARD ACROSS THE SOUTHERN PART OF THE AREA... AND SOME ADJUSTMENTS TO THE CURRENT ADVISORY MAY BE NEEDED TO ACCOUNT FOR THAT. HOWEVER... AFTER SUNRISE WE SHOULD SEE THE SLIGHT PRESSURE DIFFERENCE CURRENTLY IN PLACE WANE AND ONCE AGAIN THE GUIDANCE SUGGESTS VERY LITTLE LOW LEVEL FLOW ACROSS THE AREA. THERE MAY BE SOME TENDENCY FOR THINGS TO SHIFT BACK A BIT TO THE WEST DURING THE DAY... BUT FOR NOW WILL LIKELY WORK FROM WHERE THE CLOUDS/FOG ARE PRESENT AND ACCOUNT FOR LITTLE MOVEMENT THROUGH THE DAY... WITH JUST A SLOW DECREASING TREND OVERALL. OUTSIDE OF THE CURRENT CLOUD/FOG ISSUES AND THE SYSTEM WHICH WILL MAINLY IMPACT AREAS TO OUR SOUTH... THINGS LOOK DRY AND SEASONABLY MILD THROUGH NEXT WEDNESDAY. A WEAK RIDGE OF HIGH PRESSURE WILL LINGER OVER THE AREA TODAY THROUGH TONIGHT... WITH LOW CLOUDS AND FOG LIKELY LINGERING OVER MUCH OF THE EASTERN PART OF THE AREA FOR A GOOD PART OF THAT PERIOD. THE RIDGE AXIS WILL START TO MOVE EAST OF THE AREA LATER TONIGHT... ALLOWING FOR SOMEWHAT MORE MEANINGFUL BOUNDARY LAYER FLOW TO DEVELOP. MEANWHILE THE UPPER TROUGH OVER THE SOUTHWEST WILL EMERGE INTO THE SOUTHERN PLAINS AND HELP GENERATE AN EXPANSIVE PCPN SHIELD OVER THE CENTRAL/SOUTHERN PLAINS AND INTO THE MID-MISSISSIPPI VALLEY FROM LATE TONIGHT INTO SATURDAY. SOME UPPER DIVERGENCE AND MID-LEVEL DEFORMATION ON THE NORTH SIDE OF THE UPPER TROUGH WILL TRY TO GET SOME PCPN UP TOWARD OUR AREA SATURDAY INTO SUNDAY. KEPT SOME CHANCE POPS GOING NEAR THE BORDER... WHERE SOME LIGHT ACCUMULATIONS OF UNDER AN INCH MAY STILL OCCUR. HOWEVER... MOST SOLUTIONS HAVE TRENDED SOUTH TO THE POINT WHERE VERY LITTLE FORCING COINCIDENT WITH DEEP LAYER SATURATION MAKES IT UP INTO MINNESOTA... SO IT IS CERTAINLY POSSIBLE THAT POPS MAY BE LOWERED LATER. IN EITHER CASE... ACCUMULATIONS OF ANY CONSEQUENCE NOW APPEAR AS THOUGH THEY WILL STAY SOUTH OF I-90 AND MORE LIKELY SOUTH OF THE STATE LINE. HIGH PRESSURE LOOKS TO BUILD INTO THE AREA LATER SUNDAY INTO MONDAY... WITH FAIR SKIES AND MILD TEMPERATURES. A WEAK TROUGH LOOKS TO DROP THROUGH THE AREA ON MONDAY... BUT MOISTURE LOOKS TO BE NON-EXISTENT SO IT SHOULD SLIDE THROUGH DRY... AND ONLY BRING A WIND SHIFT. A SECONDARY TROUGH... AND MORE MEANINGFUL SHOT OF COLD ADVECTION IS SUGGESTED BY THE GFS AND ECMWF TO DROP SOUTH THROUGH THE AREA MONDAY NIGHT... BUT ONCE AGAIN THE CHANCES FOR PCPN LOOK EXTREMELY LIMITED SO DID NOT INCLUDE THE MENTION OF ANYTHING IN THE FORECAST. THIS SHOULD HOWEVER BRING TEMPERATURES DOWN A BIT CLOSER TO NORMAL FOR TUESDAY. AN EXPANSIVE AREA OF HIGH PRESSURE THEN SETTLES ACROSS THE REGION FROM TUESDAY THROUGH WEDNESDAY... WITH RETURN FLOW SETTING UP BY WEDNESDAY AFTERNOON... BRINGING MILDER AIR BACK INTO THE REGION. THERE ARE HINTS OF SOME PCPN POTENTIAL WITH THE RETURN FLOW AND ISENTROPIC LIFT BY WEDNESDAY AFTERNOON... BUT GIVEN THE FACT THAT IT IS DAY 7 AND CERTAINLY DOESN/T LOOK LIKE A SIGNIFICANT FEATURE AT THIS POINT... KEPT THINGS DRY FOR NOW. && .AVIATION.../18Z TAF ISSUANCE/ SOMEWHAT OF A SURPRISE THAT THE LIFR STRATUS HAS ACTUALLY MOVED WESTWARD THIS AFTERNOON...THIS IS SOMEWHAT UNUSUAL BECAUSE THE SUN WILL TYPICALLY ERODE THE EDGES OF FOG/LOW STRATUS WITH TIME. WITH THE FLOW TURNING SLIGHTLY NORTHEAST WE EXPECT THESE CLOUDS TO MOVE EVEN FURTHER TO THE WEST THIS EVENING. OVERALL...IFR/LIFR CONDITIONS SHOULD AGAIN BE WIDESPREAD ACROSS MN/WI THROUGH TOMORROW MORNING. REALLY DENSE FOG LIKE THIS MORNING DOESN'T LOOK QUITE AS GOOD...BUT SHOULD STILL SEE ALL AIRPORTS WITH AT LEAST FR VIS TONIGHT...MOST LOCATIONS UNDER 1SM. THERE'S JUST STILL TOO MUCH LOW LEVEL MOISTURE. CLEARING BY TOMORROW IS MUCH MORE PROMISING. KMSP...LIKE WE SAW YESTERDAY...MIGHT GET JUST A LITTLE IMPROVEMENT IN CEILINGS AND VIS THIS AFTERNOON. BUT ANY IMPROVEMENT SHOULD QUICKLY BE ERASED WITH JUST A LITTLE COOLING THIS EVENING. WE LIKELY WONT SEE AS DRAMATICALLY LOW SURFACE VIS AND REDUCTIONS IN RVR TONIGHT AS WE DID THIS MORNING. HOWEVER...STILL EXPECT AVIATION IMPACTS THROUGH THE MORNING RUSH TOMORROW WITH LIFR CEILINGS AND VIS. IMPROVEMENT SHOULD HAPPEN A BIT EARLIER TOMORROW MORNING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TRH/CLF
Hazardous weather outlook, Feb 2, 12:28 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1228 PM CST THU FEB 2 2012 MNZ041>044-047>051-054>062-064>070-073>078-082>085-091>093-031830- DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1228 PM CST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT WHILE LIGHT FOG LINGERS ACROSS MUCH OF EASTERN MINNESOTA AND WESTERN WISCONSIN THIS AFTERNOON...THE AREAS OF DENSE FOG HAVE DIMINISHED AND VISIBILITIES ARE MUCH BETTER THAN THIS MORNING. HOWEVER...AFTER THE SUN SETS THIS EVENING...THE FOG SHOULD AGAIN BUILD UNDER THE CLOUDS. EVEN AREAS IN CENTRAL MINNESOTA WITH SUNSHINE TODAY SHOULD SEE THE FOG BANK BUILD LATE THIS EVENING. A DENSE FOG ADVISORY MAY AGAIN BE NEEDED TONIGHT INTO MID MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DENSE FOG IS POSSIBLE IN THE MORNING ACROSS PORTIONS OF EASTERN AND CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 7:48 PM CST | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Carver, Chisago, Dakota and 27 more | 14 hr |
Nearby
Dense Fog Advisories in Minnesota, 2012Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.